Alert archive / California / Wind Advisories in 2008

Wind Advisory 6, NWS Phoenix, AZ

January 28, 2008

NWS Phoenix, AZ issued this wind advisory at Jan 28, 2008, 5:44 AM PST. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Jan 28, 2008, 5:44 AM PST (13:44 UTC)
Expired
Jan 28, 2008, 7:00 PM PST
In force
13 hr
Issued by
NWS Phoenix, AZ

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KPSR 281344
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
644 AM MST MON JAN 28 2008

AZZ020-021-CAZ030>033-290300-
/O.NEW.KPSR.WI.Y.0006.080128T1344Z-080129T0300Z/
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA-
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
INCLUDING THE CITIES OF...EHRENBERG...PARKER...BOUSE...
QUARTZSITE...SALOME...COTTONWOOD VISITOR CENTER...
LOST HORSE-KEYS VIEW JTNP...BLYTHE...CHIRIACO SUMMIT...
DESERT CENTER...EAGLE MTN...MIDLAND...BRAWLEY...CALEXICO...
EL CENTRO...GLAMIS...IMPERIAL...AND THE SALTON SEA
644 AM MST MON JAN 28 2008 /544 AM PST MON JAN 28 2008/

...WIND ADVISORY IN EFFECT UNTIL 8 PM MST /7 PM PST/ THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND
ADVISORY FOR JOSHUA TREE NATIONAL PARK...EASTERN RIVERSIDE COUNTY...
IMPERIAL COUNTY...THE LOWER COLORADO RIVER VALLEY...AND LA PAZ
COUNTY. THE WIND ADVISORY IS IN EFFECT TODAY UNTIL 8 PM MST/
7 PM PST/ THIS EVENING.

A STRONG SOUTHERN END OF A LOW PRESSURE SYSTEM MOVING THROUGH THE
WESTERN UNITED STATES WILL RESULT IN STRONG GUSTY WINDS FROM THE WEST
ACROSS THE AREA TODAY.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN
30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND
58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT
AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER
A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA
CAUTION.

$$

ELLIS
3 follow-up statements
000 
WWUS75 KPSR 281712
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
1012 AM MST MON JAN 28 2008

AZZ020-021-CAZ030>033-290300-
/O.CON.KPSR.WI.Y.0006.000000T0000Z-080129T0300Z/
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA-
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
INCLUDING THE CITIES OF...EHRENBERG...PARKER...BOUSE...
QUARTZSITE...SALOME...COTTONWOOD VISITOR CENTER...
LOST HORSE-KEYS VIEW JTNP...BLYTHE...CHIRIACO SUMMIT...
DESERT CENTER...EAGLE MTN...MIDLAND...BRAWLEY...CALEXICO...
EL CENTRO...GLAMIS...IMPERIAL...AND THE SALTON SEA
1012 AM MST MON JAN 28 2008 /912 AM PST MON JAN 28 2008/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST /7 PM PST/ THIS
EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST /7 PM PST/ THIS
EVENING FOR THE LOWER DESERTS OF SOUTHEASTERN CALIFORNIA...THE LOWER
COLORADO RIVER VALLEY...JOSHUA TREE NATIONAL PARK AND THE WEST
CENTRAL ARIZONA DESERTS.

A STRONG SOUTHERN END OF A LOW PRESSURE SYSTEM MOVING THROUGH THE
WESTERN UNITED STATES WILL RESULT IN STRONG GUSTY WINDS FROM THE
WEST ACROSS THE AREA TODAY. AT ABOUT 10 PM...A PEAK WIND TO 48 MPH
WAS REPORTED AT THE WEATHER STATION IN EL CENTRO CALIFORNIA. THE
STRONGEST WINDS WILL LIKELY BE IN THE IMPERIAL VALLEY AND AFFECT BOTH
EL CENTRO AND IMPERIAL.

WINDS WILL BE SOMEWHAT VARIABLE ACROSS THE ADVISORY AREA
TODAY...DEPENDING UPON THE AREA TERRAIN...SOME LOCATIONS MAY BE
BREEZY AT BEST...WHILE OTHER PLACES SUCH AS THE IMPERIAL VALLEY
EXPERIENCE VERY STRONG AND GUSTY WINDS. STRONG WEST WINDS IN THE
LOWER ATMOSPHERE WILL LIKELY MIX TO THE SURFACE BY THE AFTERNOON
...THUS PLACES WITH LIGHTER WINDS THIS MORNING MAY WELL REACH
ADVISORY LEVEL WINDS DURING THE AFTERNOON.

THE STRONGEST WINDS WILL LIKELY CAUSE PATCHY BLOWING DUST AND SAND
THAT COULD CAUSE REDUCTIONS IN VISIBILITY...AND BE HAZARDOUS TO AREA
MOTORISTS.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN
30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND
58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT
AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER
A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA
CAUTION.

$$

BRECKENRIDGE
000 
WWUS75 KPSR 281756 CCA
NPWPSR

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE PHOENIX AZ
1012 AM MST MON JAN 28 2008

AZZ020-021-CAZ030>033-290300-
/O.CON.KPSR.WI.Y.0006.000000T0000Z-080129T0300Z/
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA-
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
INCLUDING THE CITIES OF...EHRENBERG...PARKER...BOUSE...
QUARTZSITE...SALOME...COTTONWOOD VISITOR CENTER...
LOST HORSE-KEYS VIEW JTNP...BLYTHE...CHIRIACO SUMMIT...
DESERT CENTER...EAGLE MTN...MIDLAND...BRAWLEY...CALEXICO...
EL CENTRO...GLAMIS...IMPERIAL...AND THE SALTON SEA
1012 AM MST MON JAN 28 2008 /912 AM PST MON JAN 28 2008/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST /7 PM PST/ THIS
EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST /7 PM PST/ THIS
EVENING FOR THE LOWER DESERTS OF SOUTHEASTERN CALIFORNIA...THE LOWER
COLORADO RIVER VALLEY...JOSHUA TREE NATIONAL PARK AND THE WEST
CENTRAL ARIZONA DESERTS.

A STRONG SOUTHERN END OF A LOW PRESSURE SYSTEM MOVING THROUGH THE
WESTERN UNITED STATES WILL RESULT IN STRONG GUSTY WINDS FROM THE
WEST ACROSS THE AREA TODAY. AT ABOUT 10 AM...A PEAK WIND TO 48 MPH
WAS REPORTED AT THE WEATHER STATION IN EL CENTRO CALIFORNIA. THE
STRONGEST WINDS WILL LIKELY BE IN THE IMPERIAL VALLEY AND AFFECT BOTH
EL CENTRO AND IMPERIAL.

WINDS WILL BE SOMEWHAT VARIABLE ACROSS THE ADVISORY AREA
TODAY...DEPENDING UPON THE AREA TERRAIN...SOME LOCATIONS MAY BE
BREEZY AT BEST...WHILE OTHER PLACES SUCH AS THE IMPERIAL VALLEY
EXPERIENCE VERY STRONG AND GUSTY WINDS. STRONG WEST WINDS IN THE
LOWER ATMOSPHERE WILL LIKELY MIX TO THE SURFACE BY THE AFTERNOON
...THUS PLACES WITH LIGHTER WINDS THIS MORNING MAY WELL REACH
ADVISORY LEVEL WINDS DURING THE AFTERNOON.

THE STRONGEST WINDS WILL LIKELY CAUSE PATCHY BLOWING DUST AND SAND
THAT COULD CAUSE REDUCTIONS IN VISIBILITY...AND BE HAZARDOUS TO AREA
MOTORISTS.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN
30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND
58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT
AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER
A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA
CAUTION.

$$

BRECKENRIDGE
000 
WWUS75 KPSR 290310
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
810 PM MST MON JAN 28 2008


AZZ020-021-CAZ030>033-290415-
/O.EXP.KPSR.WI.Y.0006.000000T0000Z-080129T0300Z/
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA-
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
INCLUDING THE CITIES OF...EHRENBERG...PARKER...BOUSE...
QUARTZSITE...SALOME...COTTONWOOD VISITOR CENTER...
LOST HORSE-KEYS VIEW JTNP...BLYTHE...CHIRIACO SUMMIT...
DESERT CENTER...EAGLE MTN...MIDLAND...BRAWLEY...CALEXICO...
EL CENTRO...GLAMIS...IMPERIAL...AND THE SALTON SEA
810 PM MST MON JAN 28 2008 /710 PM PST MON JAN 28 2008/

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY ISSUED EARLIER FOR SOUTHEAST CALIFORNIA AND PARTS
OF SOUTHWEST ARIZONA...INCLUDING THE COLORADO RIVER VALLEY...WAS
ALLOWED TO EXPIRE AT 8 PM MST...7 PM PST.

GUSTY WINDS THAT AT TIMES REACHED TO NEAR 45 MPH MONDAY AFTERNOON
HAVE DIMINISHED GREATLY MONDAY EVENING...AND WILL CONTINUE TO
FALL INTO THE 15 TO 25 MPH RANGE THROUGH MIDNIGHT...THEN INTO THE 5
TO 15 MPH RANGE BY EARLY TUESDAY MORNING.


$$

HV

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Jan 28, 5:20 AM PST, 24 minutes earlier.

Area forecast discussion, Jan 28, 5:20 AM PST, 24 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
620 AM MST MON JAN 28 2008

SOUTH-CENTRAL AND SOUTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA
FORECAST DISCUSSION

.SYNOPSIS...
A STRONG LOW PRESSURE AREA MOVING EAST ACROSS THE WESTERN UNITED
STATES WILL CONTINUE A CHANCE OF SHOWERS OVER SOUTH-CENTRAL ARIZONA
TODAY WITH THE SNOW LEVEL ABOVE 55 HUNDRED OR 6 THOUSAND FEET.
WEAK HIGH PRESSURE ALOFT WILL BRING DRIER WEATHER BY TUESDAY.
ANOTHER LOW PRESSURE SYSTEM FROM THE GULF OF ALASKA WILL BRING A
SLIGHT CHANCE OF SHOWERS WEDNESDAY AND WEDNESDAY NIGHT FOLLOWED BY
DRY WEATHER THURSDAY INTO THE WEEKEND. YET ANOTHER PACIFIC LOW NORTH
PACIFIC LOW PRESSURE SYSTEM MAY BRING AN ADDITIONAL CHANCE OF
SHOWERS BY SUNDAY. COOLER THAN AVERAGE TEMPERATURES FOR LATE JANUARY
AND EARLY FEBRUARY ARE EXPECTED THIS WEEK.

&&

.SHORT TERM...
TODAY THROUGH WEDNESDAY...
IT HAS BEEN A BUSY OVERNIGHT DEALING WITH FLASH FLOOD WARNINGS AND
AN URBAN AND SMALL STREAM FLOOD ADVISORY. THE SHOWERS OVER
SOUTH-CENTRAL ARIZONA HAVE BEEN DECREASING VERY EARLY THIS
MORNING...BUT AS OF 4 AM MST...THERE WERE STILL SOME BANDS OF
SHOWERS FROM SOUTHWEST TO NORTHEAST MOVING ACROSS THE AREA...THE
MOST SIGNIFICANT OF WHICH EXTENDED ACROSS THE GREATER PHOENIX AREA
NORTHEAST ACROSS NORTHEAST MARICOPA COUNTY TO WESTERN GILA COUNTY.
GAGES WERE STILL INDICATING NEAR FLOOD STAGE ON AGUA FRIA RIVER AT
ROCK SPRINGS AND ON THE CAVE CREEK AT SPUR CROSS BUT SLOWLY
BEGINNING TO COME DOWN.

RECEIVED AN ISOLATED REPORT OF FOG WITH VISIBILITY DOWN TO NEAR ONE
QUARTER OF A MILE AT THE YUMA PROVING GROUND NORTHEAST OF YUMA THIS
MORNING. WITH THE AIRMASS AS SATURATED AS IT IS...WILL HAVE TO WATCH
FOR PATCHY FOG DEVELOPING THIS MORNING...BUT EXPECT IT WILL BE OF
MINIMAL COVERAGE.

THE LOW PRESSURE IMPULSE RESPONSIBLE FOR THE SHOWERS OVER
SOUTH-CENTRAL ARIZONA WILL MOVE EAST WITH DECREASING SHOWERS
EXPECTED THIS MORNING. HOWEVER...ANOTHER LOW PRESSURE SYSTEM WILL
BRING SOME INCREASE IN SHOWERS TO SOUTH-CENTRAL ARIZONA MAINLY NORTH
AND EAST OF PHOENIX THIS AFTERNOON INTO THIS EVENING...BUT NOT
NEARLY AS MUCH RAIN IS EXPECTED AS OCCURRED YESTERDAY AFTERNOON AND
EVENING.

AS THIS LOW PRESSURE SYSTEM APPROACHES AND MOVES THROUGH THE AREA...
GUSTY WINDS ARE EXPECTED TO INCREASE TODAY WITH STRONG GUSTY WINDS
IN SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA AND BREEZY ELSEWHERE
TODAY. PLAN ON ISSUING A WIND ADVISORY SHORTLY FOR PORTIONS OF
SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA FOR LATE THIS MORNING AND
THIS AFTERNOON INTO THIS EVENING.

THE LOW PRESSURE SYSTEM WILL MOVE EAST OF OUR AREA WITH THE CHANCE
OF SHOWERS IN SOUTH-CENTRAL ARIZONA ENDING BY LATE TONIGHT FOLLOWED
BY MOSTLY SUNNY SKIES BUT COOL WEATHER ACROSS THE ENTIRE AREA
TUESDAY.

ANOTHER LOW PRESSURE SYSTEM FROM THE GULF OF ALASKA WILL BRUSH
SOUTH-CENTRAL ARIZONA WITH A SLIGHT CHANCE OF SHOWERS THERE
WEDNESDAY WITH THE SNOW LEVEL NEAR 4 THOUSAND FEET.

&&

.LONG TERM...
WEDNESDAY NIGHT THROUGH SUNDAY...
LOW PRESSURE TROF IS FORECAST TO DIVE SOUTHEAST AND ACROSS MAINLY
SOUTH-CENTRAL ARIZONA WEDNESDAY NIGHT...AND IT WILL BRING AT LEAST A
SLIGHT CHANCE FOR SHOWERS TO THE AREA FROM PHOENIX EASTWARD. IT
SHOULD MOVE THRU QUICKLY...WITH DRIER NORTHWEST FLOW AND HIGHER
HEIGHTS SET TO FOLLOW THURSDAY. LONG WAVE PATTERN HAS A GENERAL
...BROAD TROFFING OVER THE WESTERN UNITED STATES...AND THIS LEAVES
OUR AREA SUSCEPTIBLE TO PASSING AND DEEPENING SHORT WAVES MOVING
THRU THE LONG WAVE TROF. DRY WEATHER IS FORECAST THURSDAY THROUGH
SATURDAY...BUT THIS IS NOT A WARM PATTERN SO MAX TEMPS WILL NOT
CHANGE MUCH AND SHOULD STAY BELOW SEASONAL NORMALS. ANOTHER
POTENTIALLY COLDER TROF IS FORECAST TO MOVE INTO ARIZONA ON SUPER
BOWL SUNDAY. MEX POPS ATTM ARE RATHER LOW...UNDER 30 PERCENT...BUT
BOTH EUROPEAN AND GFS ARE FORECASTING A WEEKEND TROF...AND RECENT
SPAGHETTI ENSEMBLES SHOW REMARKABLE CONSISTENCY AMONG THE VARIOUS
MEMBERS ACROSS THE ERN PACIFIC AND WESTERN UNITED STATES. THIS
SUGGESTS THAT WE MAY WELL HAVE ANOTHER WEATHER MAKER ON OUR HANDS
FOR THE UPCOMING WEEKEND. HAVE ADDED SLIGHT CHANCE POPS TO THE
FORECAST FOR SUNDAY...AND DROPPED HIGH TEMPS A FEW DEGREES FROM
SATURDAY.

&&

.AVIATION...
JANUARY 28 1300 UTC (JANUARY 28 0600 MST)

FOR KPHX/KIWA AND VALLEY AIRFIELDS...SCATTERED LIGHT RAIN WITH
CEILINGS AROUND 3500 FEET AGL THROUGH 15Z. AFTER 15Z AND
CONTINUING THROUGH 23Z...THE CHANCE FOR RAIN WILL RAPIDLY
DIMINISH...WITH CEILINGS LIFTING TO BETWEEN 5000 AND 6000 FEET AGL.

FOR KYUM...KIPL AND KBLH...CLEARING SKIES WITH FEW CLOUDS AROUND
6000 FEET AGL. WEST TO SOUTHWEST WINDS INCREASE INTO 15-25KT
RANGE...WITH FREQUENT GUSTS UP TO 35KT BY 20Z...PERSISTING THROUGH
23Z.

AVIATION DISCUSSION IS NOT UPDATED FOR AMENDED TAFS.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...NONE.

CA...NONE.

&&

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

SHORT TERM...ELLIS
LONG TERM...CB
AVIATION...MEYERS

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 27, 6:23 PM PSTFlash Flood WarningPSRGila6 hr
Jan 27, 7:40 PM PSTFlash Flood WarningPSRMaricopa6 hr
Jan 28, 12:18 AM PSTFlash Flood WarningPSRGila6 hr
Jan 28, 1:40 AM PSTFlash Flood WarningPSRMaricopa6 hr
Jan 28, 6:33 AM PSTFlash Flood WarningPSRGila6 hr
Jan 28, 9:11 AM PSTRiver Flood WarningPSRGila3 hr

Nearby

Wind Advisories in California, 2008Wind Advisories in Arizona, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.